Ariana’s Story – Ciprofloxacin Poisoning

ArianaFQwallpic

My name is Ariana. Writing this story is difficult for me. I never expected a medicine to affect my life the way this one has.

One month ago today, on april 3rd, I took ciprofloxacilin for a suspected kidney infection (it wasn’t a kidney infection). My doctor wrote me the prescription and I went to fill it with no problem. It was 500mg tablets that I was to take twice a day for 10 days. The pharmacist informed me that I shouldn’t exercise while taking it. That was fine with me. I didn’t exercise much anyway.

I went home and took the first pill and took a nap. I woke up feeling dizzy with a rapid heartbeat. My stomach was fluttering so I took some maalox. I thought that I was just hungry since I hadn’t eaten all day. I ate a bit of rice because I didn’t think I would be able to keep anything else down. After that I went back to sleep, my boyfriend woke me up to take my second pill. I took that and went back to bed. When I woke up the next morning I was feeling better, the pain in my side was gone. I took my third pill and got some breakfast. After eating I felt like I was going to faint, so I went to lay down. The package insert for the ciprofloxacilin was on my night stand so I figured that it was as good a time as any to actually read it. Reading it made me very scared, I couldn’t believe that my doctor would give me a medicine that could cause tendon rupture, blindness, or death! I hopped on my laptop and decided to do some googling, I couldn’t believe that the side effects would be that bad. I was shocked to find all the horrible reviews. I called my doctor right away and told him that I refused to take anymore of this drug and that I wanted something else. He prescribed bactrim. I went and picked it up and prayed that I wouldn’t have any side effects since I’d only taken 3 pills. Boy was I wrong…

Continue reading